Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 14, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 10, 2024, 4:57 AM EST. It took effect at Feb 10, 2024, 7:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2024, 4:57 AM EST (09:57 UTC)
- In effect from
- Feb 10, 2024, 7:00 PM EST
- Expired
- Feb 11, 2024, 3:26 PM EST
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
223 WHUS71 KBUF 100957 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 457 AM EST Sat Feb 10 2024 LOZ042-101800- /O.NEW.KBUF.SC.Y.0014.240211T0000Z-240211T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 457 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 PM this evening to 1 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-101800- /O.NEW.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 457 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-101800- /O.NEW.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 457 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
614 WHUS71 KBUF 101144 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 644 AM EST Sat Feb 10 2024 LEZ040-041-102000- /O.NEW.KBUF.SC.Y.0015.240210T1144Z-240210T2300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 644 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-102000- /O.CON.KBUF.SC.Y.0014.240211T0000Z-240211T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 644 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 PM this evening to 1 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-102000- /O.CON.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 644 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-102000- /O.CON.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 644 AM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
353 WHUS71 KBUF 101945 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 245 PM EST Sat Feb 10 2024 LOZ043-044-110400- /O.EXT.KBUF.SC.Y.0014.240211T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 245 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-110400- /O.CON.KBUF.SC.Y.0014.240211T0000Z-240211T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 245 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 PM this evening to 1 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-110400- /O.CON.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 245 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-102300- /O.CON.KBUF.SC.Y.0015.000000T0000Z-240210T2300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 245 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
704 WHUS71 KBUF 102245 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 545 PM EST Sat Feb 10 2024 LEZ040-041-110300- /O.EXT.KBUF.SC.Y.0015.000000T0000Z-240211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 545 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-110700- /O.CON.KBUF.SC.Y.0014.240211T0000Z-240211T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 545 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-110700- /O.CON.KBUF.SC.Y.0014.240211T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 545 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-110700- /O.CON.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 545 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
518 WHUS71 KBUF 110230 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 930 PM EST Sat Feb 10 2024 LEZ040-041-110330- /O.CAN.KBUF.SC.Y.0015.000000T0000Z-240211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 930 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished...therefore the Small Craft Advisory has been cancelled. $$ LOZ042-111100- /O.CON.KBUF.SC.Y.0014.000000T0000Z-240211T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 930 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-111100- /O.CON.KBUF.SC.Y.0014.000000T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 930 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-111100- /O.CON.KBUF.SC.Y.0014.240211T0300Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 930 PM EST Sat Feb 10 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 6 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
512 WHUS71 KBUF 110800 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 300 AM EST Sun Feb 11 2024 LOZ042-110900- /O.CAN.KBUF.SC.Y.0014.000000T0000Z-240211T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 300 AM EST Sun Feb 11 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... While conditions will be choppy at times...winds and waves are no longer expected to maintain small craft advisory levels. $$ LOZ043-044-111600- /O.CON.KBUF.SC.Y.0014.000000T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 300 AM EST Sun Feb 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-111600- /O.CON.KBUF.SC.Y.0014.000000T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 300 AM EST Sun Feb 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
455 WHUS71 KBUF 111557 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1057 AM EST Sun Feb 11 2024 LOZ043-044-112300- /O.CON.KBUF.SC.Y.0014.000000T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1057 AM EST Sun Feb 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-112300- /O.CON.KBUF.SC.Y.0014.000000T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1057 AM EST Sun Feb 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
660 WHUS71 KBUF 112026 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 326 PM EST Sun Feb 11 2024 LOZ043>045-112130- /O.CAN.KBUF.SC.Y.0014.000000T0000Z-240211T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 326 PM EST Sun Feb 11 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 4:48 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 10, 4:48 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
448 AM EST Sat Feb 10 2024
.SYNOPSIS...
A cold front will cross our region today...and this will
produce a few showers while also bringing an end to our stretch
of April warmth. The change to more typical mid February weather
will include the potential for a general snowfall Monday
night...mainly for the Southern Tier and Finger Lakes region
where a couple inches of accumulation could be possible.
&&
.NEAR TERM /THROUGH SUNDAY/...
Unsettled weather will be found across parts of the region through
early afternoon...as a passing cold front will generate some showers
and possible thunderstorms. There have already been a few storms
ahead of the frontal boundary...and while the overlying shortwave
driving the front is not nearly as robust as expected...there will
be just enough elevated CAPE (100-200 j/kg) to keep the risk for
storms in place. The highest chance for any true convection will be
over the Finger Lakes and western Southern Tier where likely pops
will be more common. Basin average rainfall amounts from this
activity will generally be a tenth of an inch or less.
Otherwise...the warmth of the past few days will fade today as many
areas will experience their maximum temperatures during the late
morning and midday. Cooler air in the wake of the front will then
start to filter into the region...starting our trend of lowering
temperatures.
Tonight...a flat shortwave ridge will accompany sfc high pressure
that will nose across our region from the upper Mississippi valley.
This will guarantee fair dry weather for the vast majority of our
forecast area...but cold advection in the wake of todays fropa will
lead to H85 temps dropping to arnd -8c over Lk Ontario. While this
will NOT be cold enough to allow for true instability over the 38
degree lake...this may be just enough when combined with a little
upslope to keep some spotty rain/wet snow showers over the Eastern
Lake Ontario region.
Sunday then promises to feature dry uneventful weather...as sfc
based ridging will continue to be our dominant weather feature. It
will be notably chillier on Sunday with max temps generally in the
upper 30s to near 40.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A return to more seasonable temperatures is expected next week. A
broad upper level trough will reside overhead through this period
with surface high pressure ridged across western and northcentral NY
Sunday night and Monday providing mainly dry weather to start off
the new work week.
Heading into Monday night, focus continues to center on a Miller-B
type system set to impact portions of the Mid Atlantic states and
Northeast. Primary low starts to take shape across the southern
Mississippi Valley Sunday night then heads northeast and strengthens
as it moves into the Tennessee Valley on Monday. A secondary coastal
low will start to develop sometime late Monday/Monday evening at
which time the parent low will quickly transfer its energy to the
coastal low as it becomes primary. This developing coastal system
will have the potential to deepen fairly rapidly, however
fortunately this storm will be a quick mover. With regard to
guidance packages, models have and continue to struggle with coming
to a good consensus regarding the track of this system as they have
flip-flopped between northern solutions that would have impacts to
our area to southern solutions that would all but miss our region
entirely. Better consensus was seen with the 09/12Z package which
looked like northern fringe of system grazing the Southern Tier. The
10/00Z runs show a bit more discrepancy once again. The 10/00Z
ICON/GFS have come a bit further back north with the track, with the
10/00Z Canadian showing the system entirely missing our area, while
the 10/00Z ECMWF is somewhere in the middle.
With all this in mind, have hedged toward lighter accumulating snows
making it as far north as the western Southern Tier with a quick few
inches possible toward the NY/PA line, especially toward
southeastern Cattaraugus and southern Allegany counties with most of
that falling second half of Monday night. Any lingering synoptic
snow showers would taper off Tuesday morning. The jog northward with
the 00Z ICON and GFS is a bit concerning, however forecast
confidence remains low at this time as things still continue to
shift around. That said, the bulk of the consensus through the
majority of the model runs has been to keep the worst of the impacts
south/southeast of our area. There have only been a couple of model
runs over the past several days that have placed the more impactful
snows across our area. Until model consensus locks in, this system
will need to be monitored.
Daytime highs will be in the mid to upper 30s (low 30s Tug
Hill/Dacks) Monday, with Tuesday's highs ranging from the mid 20s to
mid 30s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Weather more representative for this time of year will be in place
during this period with a broad longwave trough dominating eastern
Canada and the Northeast. Daytime highs will generally be in the mid
and upper 20s higher terrain with low to mid 30s lower elevations.
No major snow producers appear to be on the horizon at this time,
although models have been hinting toward a quick-moving Alberta
Clipper system possibly impacting our area sometime toward the tail
end of the work week. Otherwise, despite a persistent cold
northwesterly flow for the middle and latter half of next week,
synoptic moisture will be lacking and thus no more than a weak lake
response is anticipated south and southeast of the lakes with some
nuisance accumulations possible at times.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
A cold front crossing the region this morning will support lowering
cigs to MVFR levels along with some rain showers. During the course
of the afternoon...the showers will exit to the east while cigs will
return to VFR levels.
Most areas will experience VFR weather tonight...although MVFR cigs
will be possible across the Southern Tier and also east of Lake
Ontario.
Outlook...
Sunday through Monday...VFR/MVFR CIGS. Mainly dry.
Monday night and Tuesday...A chance of snow as a system passes
south of the region, with the best chance of snow in southern
areas. IFR if snow materializes.
Wednesday...VFR/MVFR with a chance of light snow showers.
&&
.MARINE...
A cold front will cross the Lower Great Lakes this morning. In the
wake of the front...winds will freshen this afternoon and tonight.
While this will lead to choppy conditions on Lake Erie...small craft
advisories will be needed for the NY nearshore waters of Lk Ontario
from tonight through most of Sunday.
High pressure nosing into the region from the Upper Mississippi
valley will then weaken the sfc pressure gradient later Sunday and
Sunday night. This will allow winds and waves to subside as we end
the weekend.
Gentle to moderate breezes and negligible wave action can then be
expected for Monday.
&&
.CLIMATE...
The previous record highs for February 9th were shattered at
Watertown (previous record 52, new record 57) and tied at
Rochester (62)...with temperatures expected to remain 20-25
degrees above average through most of Saturday.
Unseasonably mild air will remain in place for a bit longer
today...but in the wake of a passing cold front...the mercury
will start to drop off this afternoon and evening. There is
still the potential that some record highs could be reached.
Record Highs...
Buffalo...
Saturday 2/10...57 (1965)
Rochester...
Saturday 2/10...57 (1881)
Watertown...
Saturday 2/10...52 (2001)
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 7 PM this evening to 1 PM EST Sunday
for LOZ042.
Small Craft Advisory from 10 PM this evening to 6 PM EST
Sunday for LOZ043>045.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JM
LONG TERM...JM
AVIATION...RSH
MARINE...RSH
CLIMATE...RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:44 AM EST | Small Craft Advisory | BUF | 15 hr |
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.